Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 1, NWS Little Rock, AR

January 2, 2000White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2000, 4:23 PM CST for White County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 2, 2000, 4:23 PM CST (22:23 UTC)
Expired
Jan 2, 2000, 5:25 PM CST
In force
62 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 4:33 PM CSTThunderstorm Wind 50 ESearcy, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS54 KLZK 022220
SVRLIT
ARC145-022325-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CST SUN JAN 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 525 PM CST

* AT 421 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 10 MILES SOUTHWEST OF SEARCY OR 6 MILES SOUTH OF CENTER
  HILL... MOVING EAST AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SEARCY                       AROUND 435 PM CST...
KENSETT                      AROUND 440 PM CST...
JUDSONIA                     AROUND 440 PM CST...
BALD KNOB                    AROUND 445 PM CST...
BRADFORD                     AROUND 455 PM CST...

THIS IS A DANGEROUS STORM. DIME SIZE HAIL OR LARGER IS EXPECTED... WITH
SOME WIND DAMAGE LIKELY. FOR YOUR PROTECTION...SEEK SHELTER IN A STRONG
BUILDING NOW. STAY INDOORS UNTIL THE STORM PASSES.

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 2, 2:59 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST SUN JAN 2 2000

A WELL-DEFINED UPPER LEVEL VORTICITY MAXIMUM OVER EASTERN ARIZONA WILL
CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT. SCATTERED
THUNDERSTORMS ARE POSSIBLE TONIGHT, AND WILL BECOME MORE LIKELY
MONDAY AS THE SYSTEM GETS CLOSER. LOW LEVEL WINDS FROM THE GULF OF
MEXICO INTO ARKANSAS WILL CONTINUE TO PUSH RICH MOISTURE INTO OUR
AREA TONIGHT AND MONDAY. THIS WILL ADD TO THE POTENTIAL FOR
TORNADOES.
38

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 5:03 PM CSTSevere Thunderstorm WarningLZKJackson32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.